Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2001, 2:47 PM CDT for Gulf County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 8, 2001, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gulf County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 081948 SVRTLH FLC045-082030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GULF COUNTY IN FLORIDA * UNTIL 430 PM EDT(330 PM CDT)... * AT 347 PM EDT(247 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTHWEST OF WHITE CITY...OR ABOUT 9 MILES NORTH OF PORT ST. JOE... MOVING SOUTH AT 15 MPH. HAIL IS ALSO POSSIBLE WITH THE STORM. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 PM EDT(330 PM CDT)... BEACON HILL...OVERSTREET.I.. WHITE CITY...ST JOE BEACH... HIGHLAND VIEW... PORT ST. JOE... GULF CO AIRPORT... LAT...LON 3002 8516 3002 8537 2971 8544 2969 8525 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:01 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 3:01 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE MENTION OF HEAT INDEX NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 AM EDT SUN JUL 8 2001 .CURRENTLY...LATEST IR SATELLITE REVEALS SCATTERED MID/HIGH CLOUDS OVER THE CWFA. WEAK BOUNDARY TO OUR NORTH WHICH PRODUCED A FEW SHOWERS & STORMS YESTERDAY EVENING HAS FIZZLED. WEAK SHORTWAVE MOVING SWD INTO N FL GENERATING ISOLATED SHOWERS OVER DIXIE COUNTY. QUIET OVER TGHE MARINE AREA (SEAS RUNNING ONE FOOT & LIGHT WEST WINDS). OTHERWISE...SURFACE ANALYSIS HAS WEAK HIGH PRESSURE FROM MID-ATLANTIC EXTENDING SWWD INTO WRN GULF. UPPER RIDGE FIRMLY ENTRENCHED OVER THE CNTRL CONUS & UPPER LOW JUST EAST OF THE CAROLINAS PROVIDING NLY FLOW ALOFT W/ WEAK EMBEDDED DISTURBANCES. .MODELS/PUBLIC FCST...UPPER PATTERN MAINTAINS A TROUGH IN THE NW & NE U.S. W/ UPPER RIDGE PARKED OVER CNTRL CONUS NEXT 48 HRS. TROUGH OVER NE U.S. DIGS SEWD AS ENERGY DROPS SWD. UPPER LOW OFF THE CAROLINA COAST ATTM PROGGED TO MOVE SWWD TOWARD ERN FL PENINSULA LATE MONDAY. WEAK SURFACE RIDGE SHIFTS SOUTH IN RESPONSE TO LOW PRESSURE AREA & ACCOMPANYING FRONT SLIDING SEWD FROM TN VALLEY. FRONT DOES BACKDOOR GA PORTION OF THE CWFA LATE MONDAY BEFORE SLIDING EAST ON TUESDAY. MEAN 1000-700MB FLOW NEXT TODAY & MONDAY WILL BE N-NW 10 KTS OR LESS (REGIME 8) & FOCUSES SEA BREEZE CONVECTION OVER FL ZONES. FOR TODAY...PWAT & CAPE SIMILAR TO YESTERDAY W/ 20-30% CONVECTIVE COVERAGE. ON MONDAY...PWAT INCREASES FROM 1.7" TO 2.05" WHILE CAPE REMAINS UNCHANGED. DUE TO PROXIMITY OF FRONT & SHORTWAVE ENERGY RIDING NORTH TO SOUTH...HAVE RAISED POPS MONDAY W/ 40% WEST & 50% EAST. .EXTENDED...A PERSISTENCE FCST. CTRNL CONUS UPPER RIDGE RETROGRADES & TROUGH DIGS FURTHER SOUTH ALONG EAST COAST LATE IN THE WEEK W/ SURFACE FRONT APPROACHING THURSDAY. FRONT STALLS OVER THE CWFA FOR THE UPCOMING WEEKEND. THIS SCENARIO SPELLS SCATTERED MAINLY AFTERNOON & EVENING CONVECTION W/ TEMPS AVERAGING NEAR CLIMO. .MARINE...EAST-WEST ORIENTED SURFACE RIDGE PARKED TO THE SOUTH OF THE WATERS WILL MAINTAIN WEST WINDS 5-15 KNOT RANGE & SEAS 3 FT OR LESS THRU PERIOD. EXPECT ONSHORE FLOW W/ SEA BREEZE CIRCULATION EACH AFTERNOON. COULD SEE ISOLATED LAND-BREEZE CONVECTION NEXT FEW DAYS. NO HIGHLIGHTS. .FIRE WEATHER...NO CONCERNS. .PRELIM CCF... TLH BE 096/073 095/074 2253 PFN BE 091/077 090/079 2243 DHN BE 094/075 093/076 2243 ABY BE 095/075 094/075 2253 VLD BE 096/073 095/074 2253 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.